MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA TUBES NEO/PED AIRE-CUF; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA TUBES NEO/PED AIRE-CUF; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number 65P035
Medical Device Problem Codes Material Split, Cut or Torn (4008); Separation Problem (4043)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/24/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during patient use the tracheostomy tube split.It was removed from the patient and new tracheostomy inserted.There was no patient or clinical injury and no medical intervention occurred as the parent changed the tracheostomy.The outcome of event was new tracheostomy tube in full working order.The pre-existing conditions was pierre robin syndrome.Home ventilated via tracheostomy 24 hours/day.
 
Additional Manufacturer Narrative
Other text: d4: catalog number, lot number, expiration date, udi number, d5.Operator of device, e1: address and h4: device manufacture date is unknown, no information has been provided to date.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
Additional information was received providing the item number of the involved device.
 
Additional Manufacturer Narrative
Other, other text: additional information is provided for d.10, h.2, h.3, and h.6.One sample was received for evaluation.Visual inspection revealed the device was split.Functional testing was performed, and the reported issue was able to be replicated.The root cause was unable to be determined.No lot number was provided; therefore, a history record review could not be conducted.For all enquiries or follow-up questions related to the record, do not use (b)(4) located in sections g.1., please direct those to the following: (b)(4).

Brand Name
BIVONA TUBES NEO/PED AIRE-CUF
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer (Section G)
NULL
Manufacturer Contact
jim vegel
MDR Report Key18136152
Report Number3012307300-2023-10500
Device Sequence Number7982980
Product Code JOH
UDI-Device Identifier15021312005967
UDI-Public15021312005967
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K944178
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Catalogue Number65P035
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer12/14/2023
02/09/2024
Initial Report FDA Received Date11/14/2023
Supplement Report FDA Received Date01/08/2024
06/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age12 MO
Patient SexFemale